MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209686
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the tip and the shaft of the probe saphyre wand, got separated when used for 5 minutes.The procedure was successfully completed with a non-significant surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection revealed the device was returned without original packaging.The distal tip was deformed and the active electrode was broken off.The cable was cut.A functional evaluation could not be performed due to the condition of the returned device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical evaluation was performed and the provided image was reviewed.Based on the report of "no further complications" and the limited clinical information provided, no further clinical assessment is needed at this time.The complaint was confirmed and the root cause was associated with a component failure.Factors that could have contributed to the reported event include impact or inappropriate force exerted on the distal tip.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
PROBE SAPHYRE 90DEG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15791903
Report Number3003604053-2022-00068
Device Sequence Number5747569
Product Code GEI
UDI-Device Identifier03596010470560
UDI-Public03596010470560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model Number7209686
Device Catalogue Number7209686
Device Lot Number2070674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale